Alert archive / Arizona / Red Flag Warnings in 2009
Red Flag Warning 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at May 5, 2009, 5:01 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at May 5, 2009, 12:00 PM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2009, 5:01 AM MST (12:01 UTC)
- In effect from
- May 5, 2009, 12:00 PM MST
- Expired
- May 5, 2009, 8:56 AM MST
- In force
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 0.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2388 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KFGZ 051201 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 501 AM MST TUE MAY 5 2009 AZZ112>114-140-052015- /O.UPG.KFGZ.FW.A.0007.090505T1900Z-090506T0200Z/ /O.NEW.KFGZ.FW.W.0009.090505T1900Z-090506T0200Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 501 AM MST TUE MAY 5 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A WEAK WEATHER DISTURBANCE WILL BRUSH NORTHERN ARIZONA TODAY BRINGING AN INCREASE IN WINDS TO THE REGION. THE STRONGEST WINDS ARE EXPECTED TO BE ACROSS THE LITTLE COLORADO RIVER VALLEY WHERE SUSTAINED WIND SPEEDS MAY EXCEED 20 MPH WITH GUSTS AROUND 35 MPH. RELATIVE HUMIDITY VALUES THIS AFTERNOON WILL RANGE FROM 10 AND 14 PERCENT. WINDS WILL QUICKLY DIMINISH AFTER SUNSET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
1 follow-up statement
000 WWUS85 KFGZ 051556 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 856 AM MST TUE MAY 5 2009 AZZ112>114-140-051700- /O.CAN.KFGZ.FW.W.0009.090505T1900Z-090506T0200Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 856 AM MST TUE MAY 5 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED FLAG WARNING. WIND SPEEDS IN THE LITTLE COLORADO RIVER VALLEY WILL REMAIN BELOW RED FLAG CONDITIONS THIS AFTERNOON. HOWEVER VERY LOW RELATIVE HUMIDITIES ARE EXPECTED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at May 5, 2:30 AM MST, 2 hours 31 minutes earlier.
Area forecast discussion, May 5, 2:30 AM MST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 AM MST TUE MAY 5 2009 .SYNOPSIS...HIGH PRESSURE WILL PRODUCE ABOVE NORMAL TEMPERATURES THIS WEEK...APPROACHING RECORD HIGHS THURSDAY AND FRIDAY. BREEZY WINDS ARE EXPECTED EACH AFTERNOON. && .DISCUSSION...A BROAD LOW AMPLITUDE RIDGE WILL REMAIN OVER THE SOUTHWEST FOR THE NEXT SEVERAL DAYS...WITH THE STORM TRACK REMAINING WELL NORTH OF AZ. AS A RESULT...TYPICAL AFTERNOON SOUTHWESTERLY BREEZES OF 10-20 MPH WILL DEVELOP EACH DAY. A WEAK DISTURBANCE PASSING NORTH OF AZ TODAY WILL BRING SCATTERED HIGH CLOUDS FOR THE EARLY PART OF THE DAY...CLEARING LATE IN THE DAY. IN ADDITION...WINDS WILL BE A FEW TO SEVERAL MPH STRONGER THAN YESTERDAY. OVER THE WEEKEND...MODELS HAVE BEEN HINTING THAT THE RIDGE WILL BREAK DOWN SLIGHTLY WITH STRONGER TROUGHS PASSING FURTHER SOUTH THAN DURING THE WORK WEEK. THIS SUGGESTS STRONGER WINDS ARE POSSIBLE...BUT ONLY A SLIGHT COOLING TREND AND DRY WEATHER CONTINUING. && .AVIATION...FOR THE 12Z PACKAGE...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...HIGH PRESSURE WILL REMAIN OVER ARIZONA WITH WARM AND DRY CONDITIONS EXPECTED. A WEAK WEATHER DISTURBANCE MOVING THROUGH UTAH WILL BRING BREEZY SOUTHWEST TO WEST WINDS TO NORTHERN ARIZONA THIS AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS MAY BRIEFLY DEVELOP OVER THE LITTLE COLORADO RIVER VALLEY. THE WINDS WILL BE WEAKER ON WEDNESDAY. THURSDAY THROUGH SATURDAY...DRY AND WARM CONDITIONS WITH LOCALLY BREEZY AFTERNOON WINDS ARE EXPECTED TO CONTINUE ACROSS THE AREA. THE WARMEST TEMPERATURES SO FAR THIS YEAR CAN BE EXPECTED THURSDAY AND FRIDAY. && .FGZ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 19Z TUESDAY TO 02Z WEDNESDAY FOR FIRE WEATHER ZONES 112>114-140. && PUBLIC.....................DJO AVIATION/FIRE WEATHER......DB VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Nearby
Red Flag Warnings in Arizona, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.